MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 36IN 3-0 S/A CT-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 36IN 3-0 S/A CT-1; SUTURE, ABSORBABLE, SYNTHETIC
Model Number J344H
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.What was the initial procedure? in event description indicate that suture broke 10 times, could you please confirm with how many products occurred this issue? please clarify: did the suture break or did the suture detach from the needle? attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date; and a suture was used.During the procedure, the suture broke at the junction with the needle.Another like device was used to complete the procedure.There were no adverse patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 06/09/2020.Additional information: h6.A manufacturing record evaluation was performed for the finished device kpz116 batch number, and no non-conformances were identified.Additional information was requested and the following was obtained: 1.What was the initial procedure? unknown.2.In event description indicate that suture broke 10 times, could you please confirm with how many products occurred this issue? no, that description means the suture had been sutured 10 times after, this suture was broken.3.Will the product be returned for investigation? yes.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 7/28/2020.Device code: 1562.Investigation summary: it was reported performance breakage suture.An empty opened foil, a labeled winding former, a dispensed suture and a detached needle of product code j344, lot # kpz116 were received for evaluation.During the visual inspection of the sample, the swage and attachment area of detached needle were noted to be as expected.The barrel hole was examined under 20x magnification and remnant suture was noted, the suture end is severely cut (damaged), resulting in a clip off defect.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.According to the sample condition and the assignable cause of the performance breakage suture is a clip off defect, this defect is caused by excessive pressure on the suture during swaging of the needle and consequently breaking and due to this condition.

Brand Name
VCL CT BRD VIO 36IN 3-0 S/A CT-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10105783
Report Number2210968-2020-04280
Device Sequence Number16352568
Product Code GAM
UDI-Device Identifier10705031039070
UDI-Public10705031039070
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Model NumberJ344H
Device Catalogue NumberJ344H
Device Lot NumberKPZ116
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2020
Initial Date Received by Manufacturer 05/23/2020
Supplement Date Received by Manufacturer06/02/2020
07/24/2020
Initial Report FDA Received Date06/01/2020
Supplement Report FDA Received Date06/09/2020
07/28/2020
Patient Sequence Number1